Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 186, NWS Shreveport, LA

October 11, 2001Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 11, 2001, 11:55 AM CDT for Ouachita Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2001, 11:55 AM CDT (16:55 UTC)
Expired
Oct 11, 2001, 12:45 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ouachita Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 11, 10:00 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 10:10 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 11, 10:10 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1010 AM CDT THU OCT 11 2001

ONGOING SEVERE WEATHER PRECLUDES MUCH DISCUSSION TODAY. WILL UPDATE
TEXAS ZONES TO INCLUDE NEW TORNADO WATCH OVER SOUTHWEST AR AND NORTH
LA. OTHER THAN THAT...CURRENT ZONES WILL BE MODIFIED ONLY  SLIGHTLY.

03

.SHV...NONE.

In the hours before

Special weather statement, Oct 11, 6:36 AM CDT, 5 hours 19 minutes before
ARZ061-070>072-LAZ002-TXZ112-111400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 AM CDT THU OCT 11 2001

OVERNIGHT FLOODING HAS RECEDED IN SOME AREAS...AND WILL
SLOWLY RECEDE IN OTHERS THIS MORNING. FLOODING HAS PRODUCED
TRAVELING HAZARDS ACROSS PORTIONS OF SOUTHWEST ARKANSAS...
WHERE LAW ENFORCEMENT REPORTS THAT WATER ON ROADWAYS HAS
CONTRIBUTED TO EARLY MORNING ACCIDENTS. MOTORISTS ARE URGED
TO REDUCE SPEED AND EXERCISE GREAT CAUTION THIS MORNING.
DO NOT DRIVE INTO WATERS OF UNKNOWN DEPTH...AND AVOID
ENTERING WATER THAT IS SWIFTLY FLOWING.

ADDITIONAL RAIN WILL LIKELY FALL AT TIMES...THIS MORNING AND
EARLY AFTERNOON...WHICH MAY AGGRAVATE FLOODING CONDITIONS.
BE PREPARED TO ACT QUICKLY IF FLOODING OCCURS...BY MOVING TO
HIGHER GROUND.
Special weather statement, Oct 11, 10:15 AM CDT, 1 hour 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CDT THU OCT 11 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND ISOLATED
TORNADOES...THROUGH THIS AFTERNOON OVER MUCH OF NORTH LOUISIANA...AND
SOUTH ARKANSAS.

A WEAK COLD FRONT TRIGGERED A LINE OF THUNDERSTORMS OVER NORTHEAST
TEXAS LATE THIS MORNING. THIS LINE OF THUNDERSTORMS WILL MOVE EAST
INTO NORTH CENTRAL LOUISIANA...AND SOUTH ARKANSAS DURING THE EARLY
AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG...
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND SPOTTER
GROUPS...MAY BE NEEDED THIS AFTERNOON.
Special weather statement, Oct 11, 11:19 AM CDT, 36 minutes before
ARZ060-061-070>072-LAZ001>003-010-011-TXZ112-125-126-136>138-149>153-
165>167-111650-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 AM CDT THU OCT 11 2001

...TORNADO WATCH 772 IS NO LONGER IN EFFECT FOR EAST TEXAS.
THIS INCLUDES THE COUNTIES OF ANGELINA...CASS...
CHEROKEE...GREGG...HARRISON...MARION...PANOLA...NACOGDOCHES...
RUSK...SABINE...SAN AUGUSTINE...SHELBY...SMITH AND UPSHUR...

...TORNADO WATCH 773 IS NO LONGER IN EFFECT FOR PARTS OF SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA...
THIS INCLUDES THE COUNTIES OF COLUMBIA...HEMPSTEAD...LAFAYETTE
MILLER AND NEVADA IN ARKANSAS. ALSO INCLUDES THE LOUISIANA
PARISHES OF BOSSIER...CADDO...DE SOTO...RED RIVER AND WEBSTER.

THE TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SOUTHEAST OF
A LINE FROM EL DORADO ARKANSAS TO MANY LOUISIANA.

THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST INTO NORTH
CENTRAL AND WEST CENTRAL LOUISIANA. THE THREAT OF SEVERE WEATHER
HAS ENDED FOR NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND NORTHWEST
LOUISIANA.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 7:28 PM CDTSevere Thunderstorm WarningSHVCass32 min
Oct 11, 3:07 AM CDTFlash Flood WarningSHVCass4 hr
Oct 11, 12:40 AM CDTFlash Flood WarningSHVBossier4 hr
Oct 11, 9:24 AM CDTSevere Thunderstorm WarningSHVCaddo51 min
Oct 11, 9:49 AM CDTSevere Thunderstorm WarningSHVBossier41 min
Oct 11, 10:25 AM CDTSevere Thunderstorm WarningSHVWebster50 min
Oct 11, 10:39 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne51 min
Oct 11, 11:21 AM CDTSevere Thunderstorm WarningSHVLincoln, Union39 min
Oct 11, 12:33 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle42 min
Oct 10, 7:48 PM CDTSevere Thunderstorm WarningSHVSevier42 min
Oct 10, 8:29 PM CDTSevere Thunderstorm WarningSHVMiller46 min
Oct 10, 8:42 PM CDTSevere Thunderstorm WarningSHVNevada48 min
Oct 10, 11:20 PM CDTFlash Flood WarningSHVColumbia4 hr
Oct 11, 1:00 AM CDTFlash Flood WarningSHVLafayette, Miller4 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.